New Bounds of Induced Acyclic Graphoidal Decomposition Number of a Graph

  • Mayamma JosephEmail author
  • I. Sahul Hamid
Conference paper
Part of the Trends in Mathematics book series (TM)


An induced acyclic graphoidal decomposition (IAGD) of a graph G is a collection ψ of nontrivial induced paths in G such that every edge of G lies in exactly one path of ψ and no two paths in ψ have a common internal vertex. The minimum cardinality of an IAGD of G is called the induced acyclic graphoidal decomposition number denoted by ηia(G). In this paper we present bounds for ηia(G) in terms of cut vertices and simplicial vertices of G.


  1. 1.
    Acharya, B. D., Sampathkumar, E.: Graphoidal covers and graphoidal covering number of a graph. Indian J.pure appl.Math. 18(10), 882–890 (1987)Google Scholar
  2. 2.
    Arumugam, S.: Path covers in graphs. Lecture Notes of the National Workshop on Decompositions of Graphs and Product Graphs held at Annamalai University, Tamil Nadu, during January 3–7, (2006)Google Scholar
  3. 3.
    Arumugam, S., Hamid, I. S.: Simple graphoidal covers in graphs. J. Combin. Math. Combin. Comput. 64, 79–95 (2008)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Arumugam, S and Suseela, J. S.: Acyclic graphoidal covers and path partitions in a graph, Discrete Mathematics, 190, 67–77 (1998)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Harary, F.: Covering and packing in graphs I. Ann. N. Y. Acad. Sci. 175, 198–205 (1970)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Peroche, B.: The path number of some multipartite graphs. Annals of Discrete Math. 9, 195–197 (1980)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Singh, K. R., Das, P. K.: Induced acyclic graphoidal covers in a graph. World Academy of Science, Engineering and Technology. 68, 38–44 (2010)Google Scholar
  8. 8.
    Hamid, I. S., Joseph, M.: Further results on induced graphoidal decomposition. Discrete Mathematics, Algorithms and Applications.5(1) (2013) MathSciNetCrossRefGoogle Scholar
  9. 9.
    Hamid, I. S., Joseph, M: Decomposing graphs into internally-disjoint induced paths. SCIENTIA. Series A: Mathematical Sciences. 27 47–57(2016)Google Scholar
  10. 10.
    Stanton, R. G., Cowan, D. D., James, L.O.: Some results on path numbers. Proc. Louisiana Conf. on Combinatorics.Graph Theory and Computing, 112–135 (1970)Google Scholar
  11. 11.
    West, D. B.: Introduction to Graph Theory, Second Edition. Prentice Hall of India, New Delhi (2005)zbMATHGoogle Scholar
  12. 12.
    Whitney,H.: Congruent graphs and the connectivity of graphs, Amer. J. Math 54, 150–168 (1932)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsCHRIST (Deemed to be University)BangaloreIndia
  2. 2.Department of MathematicsThe Madura CollegeMaduraiIndia

Personalised recommendations